Aawww bless you! At the first meeting with my Onco he warned me about brands as he handed me my first prescription . The hospital ( a Lloyd’s pharmacy) gave me Dr. Reddy, but I had three different brands from my GP. After a bit of a tussle re getting, or not, as it turned out, I moved to a really lovely pharmacy. I went in and made friends. Explained the side effects of other brands, really turned the emotional screw...naughty I know, but even during the lockdown she phoned around the country for me and set up a little stash. Don’t know what I would have done. I nip in with flowers and chocs now and again. 💖
Didn't know about different brands of Letrozole. Been on Cipla brand for 4 months and I am in absolute agony with joint pain. Also started with migraines that I haven't had for years. Was going to ask to stop taking it but might ask if I can change brand to see if any improvement.
Hi Annie I will do , get new prescription in a couple of weeks .Hopefully pharmacy stocks that brand and can get it for me .If you saw me trying to get in and out of my car , it’s a sight to see, look and feel about 90 lol .Thanks so much for your help , hopefully side effects will improve
I’ve had Accord, and it’s ok, but definitely more joint aches. Do not get Cipla brand as it’s just horrendous . Don’t just think about it, do it. 💐🍀
Hi, I’m on Teva brand. My independent pharmacy has sourced a little stash for me. My GP surgery just gave me what was cheapest that month. Hope this helps. X
Hi Annie have been in letrozole over 2 years now .Struggle with side effects, can you tell me the brand you take , as you tolerate it well .Many Thanks
After 2 years on letrozole Dr. Said take a month break from it. My thighs and upper arms so sore at nigh . I'm thinking bones hurting. Shoulders and swollen hands. My legs are getting weaker by the day. Any one else?
Hi my name is Cynthia
I’m sorry your feeling so bad I didn’t realize how old your comment was & I truely only made a username here so I could apply to you.
i have ms (multiple scerlosis, it’s my mom who struggled twice now with cancer of the breast sadly)
Although I’m disabled now..
I used to work pharmacy and specialty pharmacy and my mother is on this drug well was until she found her self with all the exact same effects you are having.
I truely believe from being someone who worked pharmacy I absolutely believe it’s the over working of the liver I also talked to a active pharmacist who very nicely did research on this drug class as a generization and found that alcohol can’t very much intensify side effects from this drug. But at the same point it’s not really discussed like it should be but maybe because there’s not a lot of info about it really.
I hope it helps
it’s so helpful everyone sharing there experiences here And I hope my ideas and my life experience might help u or anyone.
god bless you
I’m very sorry you or anyone had to deal with something so devistating at all.
I hope you have found some peace in your journey 🙂
Gin and tonics and wine spritzers are the way forward on Letrozole, ladies, or they are for me. Little gin/ wine, lots tasty tonic, ice and a slice. I’ve been on Letrozole 3 years now and am lucky to have had few side effects apart from the initial 6 weeks settling in period. A brand that agrees with you is key I’ve found. X
I'm on Anastrazole but exactly the same. I have a glass of red wine 2 x a week but can't have more than 1 glass ad the next day I have a massive hangover! 🙄
Horrible migraines. Just 2 drinks starts it. Good luc . I'm having horrible feet and leg pain . I want to quit this letrozol . Good luck to all here. BB
Seems we cant drink alcohol mostly because of horrible headaches. I only enjoy 3 or 4 drinks maybe once a month. I'm trying to experiment with different drinks. Anyone figure drink out let me know.
Update from me, 9 months after starting on Letrozole....
I've now just completed active treatment, and have just tentatively had a glass of wine (one glass, last night). The good news is that I didn’t have the really bad reaction to it that I had when I started on Letrozole, so I think that side effect has gone. But it did go straight to my head after 9 months of being teetotal!
After 9 months ‘dry’ I’ve got used to not drinking, so am now going to stay largely teetotal and just drink wine on special occasions. Helps keep the weight off too...
I have found the same thing. Been on the letrazol just under 3 months and can't tolerate alcohol. Goes straight to my head and makes me feel miserable the next day. Even in small amounts. I did enjoy drinking wine, but now it may not be worth it.
Hi. Coming late to this thread but newly diagnosed (July 2017) and I’ve now been on Letrozole for three months.
Ive found that I can’t tolerate alcohol at all on Letrozole. One glass of wine and I wake up the next morning with a hangover equivalent to drinking a bottle. I’ve tried having one glass of wine, three times since starting on Letrozole and the same has happened each time. As we need to stay on these drugs for 5-10 years now, I fear I need to just accept I can’t drink at all.
Has anyone else had this? I can’t find this described in any of the medical literature and my oncologist says it’s the first time she’s heard of this!
AM now convinced that alcohol is no good, went for a couple of weeks with none then had one glass of wine and that night far too many hot flushes during the night, so will now stay of it. Will try the magnesium baths, do take glucosamine and chrondoitin and cod liver oil which I have been taking for years so will continue with that. REading some of the other threads seems it depends on the brand of letrozole will have to keep an eye out on that. Hope you are doing ok
same as you...first drink used to make hot flush to the point of embarassment, and sweat profusely, but second drink used to be ok...this latest development means no more drinking for me i think!
I also get very stiff joints, especially knees, but I don't mind that as I see it as a side effect I was expecting. It also improves with exercise so the more I do the better my knees feel, so it's like a reminder to get to the gym some days 🙂
Trying to lose weight on letrozole though...that's a whole different ball game!
I am on Letrozole and have found that when I have alcohol it makes the hot flushes even worse, almost seem continuous at night, so don't sleep then feel exhausted. So I have cut out the alcohol completely,not that \i had that much anyway and things do seem to have improved. The other side effects I am getting are bad aching joints - it seems every joint that I had a problem with before is now worse. Still the side effects although not nice are better than the cancer. Keep strong xx
I have been on Letrozole since June and have found a brand I seem to get on alright with most of the time. I don't drink much these days, but still look forward to the odd glass, but I have noticed that when I do I get extreme migraines even after just a couple, often starting before I even go to bed. I thought it might be wine so last night I switched to beer. I had three beers and was awake at 3am with another head-splitting migraine, nausea (almost) vomiting. Finally got out of bed at midday and now feeling like I've had a dose of chemo, wobbly, ringing in my ears, bad stomache.
Anyone else react to alchol like this post-treatment? I think I am going to finally give up altogether but don't hear anything about this in side effects so just curious.